Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 2, 2007, 4:01 AM MST. It took effect at Jan 2, 2007, 5:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2007, 4:01 AM MST (11:01 UTC)
- In effect from
- Jan 2, 2007, 5:00 PM MST
- Expired
- Jan 3, 2007, 5:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 021101 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 401 AM MST TUE JAN 2 2007 .PACIFIC MOISTURE WILL INCREASE OVER THE ROCKY MOUNTAIN FRONT LATER TONIGHT WITH SNOW DEVELOPING OVER THE MOUNTAINS. THIS SNOW WILL CONTINUE THROUGH THE DAY TUESDAY BUT THEN INCREASE IN INTENSITY TUESDAY NIGHT BEFORE DECREASING IN INTENSITY ON WEDNESDAY. MTZ009-048-021900- /O.UPG.KTFX.WS.A.0001.070103T0100Z-070103T1300Z/ /O.NEW.KTFX.WS.W.0001.070103T0000Z-070103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 401 AM MST TUE JAN 2 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
4 follow-up statements
000 WWUS45 KTFX 021643 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 943 AM MST TUE JAN 2 2007 .PACIFIC MOISTURE WILL INCREASE OVER THE ROCKY MOUNTAIN FRONT WITH SNOW DEVELOPING OVER THE MOUNTAINS. THIS SNOW WILL CONTINUE THROUGH THE DAY THEN INCREASE IN INTENSITY TUESDAY NIGHT BEFORE DECREASING IN INTENSITY ON WEDNESDAY. MTZ009-048-030045- /O.CON.KTFX.WS.W.0001.070103T0000Z-070103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 943 AM MST TUE JAN 2 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 022153 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MST TUE JAN 2 2007 MTZ009-048-030600- /O.CON.KTFX.WS.W.0001.070103T0000Z-070103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 253 PM MST TUE JAN 2 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 030438 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 938 PM MST TUE JAN 2 2007 MTZ009-048-031200- /O.CON.KTFX.WS.W.0001.000000T0000Z-070103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 938 PM MST TUE JAN 2 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL OCCUR ABOVE 5000 FEET THE REST OF TUESDAY NIGHT. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 031158 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 458 AM MST WED JAN 3 2007 MTZ009-048-031300- /O.EXP.KTFX.WS.W.0001.000000T0000Z-070103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 458 AM MST WED JAN 3 2007 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. SNOW WILL CONTINUE TO FALL OVER THE AREA THROUGH THIS MORNING BUT HEAVY SNOW AMOUNTS ARE NO LONGER EXPECTED. THE SNOW SHOULD GRADUALLY END DURING THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 3:40 AM MST, 21 minutes earlier.
Area forecast discussion, Jan 2, 3:40 AM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MST TUE JAN 2 2007 .DISCUSSION... TODAY THROUGH THURSDAY...STRONG SURFACE WINDS CONTINUE TO BE THE MAIN WEATHER PLAYER TODAY AND WEDNESDAY. HIGH WIND CRITERIA ALREADY MET ALONG THE ROCKY MOUNTAIN FRONT. STRONG WINDS SHOULD PUSH FURTHER EAST OVER THE NORTHERN PLAINS LATER THIS MORNING SO HAVE UPGRADED THE PREVIOUSLY ISSUED WIND WATCH TO A WARNING. WESTERLY FLOW ALOFT WILL PERSIST AND MODELS CONTINUE TO INDICATE THE POTENTIAL FOR HEAVY SNOWS OVER THE ROCKY MOUNTAIN FRONT. HAVE UPGRADED THE WATCH TO A WARNING FOR TONIGHT FOR ELEVATIONS ABOVE 5000 FEET. STRONG DOWNSLOPE WINDS WILL BRING A CORRESPONDING RISE IN AFTERNOON TEMPERATURE READINGS TODAY. WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THURSDAY BUT THE SURFACE GRADIENT SHOULD RELAX BY THURSDAY ALLOWING FOR A GRADUAL CESSATION OF WINDS. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. EMANUEL THURSDAY NIGHT THROUGH SUNDAY NIGHT...THE MAIN AXIS OF A BROAD UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA THURSDAY NIGHT AND FRIDAY. BEHIND THE TROUGH AXIS RIDGING WILL STRUGGLE TO DEVELOP...LEAVING A DIRTY WEST TO NORTHWEST FLOW ALOFT OVER THE CWA. HAVE HIGH CHANCE TO LIKELY POPS OVER THE MOUNTAINS AND SLIGHT CHANCE TO CHANCE POPS OVER THE PLAINS THROUGH THE ENTIRE PERIOD. TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW OVER THE ENTIRE CWA...HAVE MAINTAINED THE COLDER TEMPS PUT INTO THE FORECAST LAST NIGHT. BREEZY WESTERLY WINDS WILL CONTINUE OVER MOST OF THE AREA THROUGH THE WEEKEND WITH THE STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT. THOMSON MONDAY THROUGH TUESDAY...MODELS IN ROUGH AGREEMENT DURING THIS PERIOD...DIFFERING IN MINOR FEATURES AND TIMING. A SERIES OF MINOR DISTURBANCES...IN A MOIST AND FAIRLY STRONG NORTHWESTERLY FLOW ALOFT...ARE EXPECTED TO RESULT IN MOSTLY CLOUDY SKIES WITH A CHANCE OF SNOW OVER THE MOUNTAINS AND A SLIGHT CHANCE OF SNOW FOR MOST OTHER AREAS. A WEAK COLD FRONT DROPS SOUTH MONDAY NIGHT BRINGING TEMPERATURES CLOSE TO SEASONAL AVERAGES. EK && .AVIATION... UPDATED 0555Z. A SERIES OF WEAK DISTURBANCES WILL CONTINUE TO FLATTEN THE UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES THROUGH 06Z WEDNESDAY. THIS WILL CAUSE THE WESTERLY FLOW ALOFT TO BECOME VERY STRONG OVER NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH THE PERIOD. SNOW WILL DEVELOP OVER THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE OVERNIGHT...BUT ONLY MID AND HIGH CLOUDS WILL MOVE OVER THE REMAINDER OF NORTH CENTRAL AND SOUTHWEST MONTANA. STRONG WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WILL PERSIST OVERNIGHT THEN INCREASE AND SPREAD EAST ACROSS NORTH CENTRAL MONTANA AFTER 12Z TUESDAY. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 52 37 44 25 / 10 10 10 20 CTB 50 36 39 21 / 10 10 10 20 HLN 42 26 40 20 / 10 10 10 40 BZN 34 21 34 19 / 10 10 30 40 WEY 21 5 24 10 / 10 10 50 80 DLN 38 25 38 20 / 10 20 40 50 HVR 47 34 42 21 / 0 10 10 20 LWT 48 33 41 25 / 0 10 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM THIS MORNING TO 5 AM MST WEDNESDAY FOR MTZ011>014-044>046-049. HIGH WIND WARNING UNTIL 11 AM MST WEDNESDAY FOR MTZ009-010-048. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY FOR MTZ009-048. && SHORT TERM...EMANUEL LONG TERM...THOMSON/EK AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 1, 9:45 PM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 945 PM MST MON JAN 1 2007 MTZ009-010-048-022315- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 945 PM MST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT. WEST WINDS 30 TO 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY. GUSTS TO 90 MPH ARE POSSIBLE IN FAVORED MOUNTAIN PASSES AND CANYONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH 11 AM MST ON WEDNESDAY. A WINTER STORM WATCH IS IN EFFECT TUESDAY NIGHT. BLOWING SNOW IS LIKELY WITH HEAVY SNOW ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-044>046-049-022315- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON- 415 PM MST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON UNTIL WEDNESDAY MORNING. WEST WINDS 20 TO 40 MPH ARE LIKELY. GUSTS TO 65 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-047-050>055-022315- BEAVERHEAD-MADISON-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 415 PM MST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:26 PM MST | Winter Storm Watch | TFX | 7 hr |
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.